Alert archive / Georgia / Red Flag Warnings in 2025
Red Flag Warning 1, NWS Atlanta, GA
NWS Atlanta, GA issued this red flag warning at Feb 28, 2025, 7:45 PM EST for 96 counties in Georgia. It took effect at Mar 1, 2025, 11:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2025, 7:45 PM EST (00:45 UTC)
- In effect from
- Mar 1, 2025, 11:00 AM EST
- Expired
- Mar 1, 2025, 8:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3227 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092 WWUS82 KFFC 010045 RFWFFC URGENT - FIRE WEATHER MESSAGE National Weather Service Peachtree City GA 745 PM EST Fri Feb 28 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011000- /O.UPG.KFFC.FW.A.0001.250301T1600Z-250302T0100Z/ /O.NEW.KFFC.FW.W.0001.250301T1600Z-250302T0100Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 745 PM EST Fri Feb 28 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EST SATURDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITIES, AND DRY FUELS FOR ALL OF NORTH AND CENTRAL GEORGIA... The National Weather Service in Peachtree City has upgraded the Fire Weather Watch to a Red Flag Warning for gusty winds, low relative humidities, and dry fuels, which is in effect from 11 AM to 8 PM EST Saturday. * Affected Area...North and central Georgia. * Timing...11 AM Saturday through 8 PM Saturday. * Winds...Northwest 15 to 20 MPH with frequent gusts to 25 MPH or higher. * Relative Humidity...Between 20 and 25 percent. * Temperatures...Lower 60s to upper 70s. * Impacts...Due to low humidity and breezy winds, in addition to dry fuels, any fires that develop could spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... This warning includes the Chattahoochee and Oconee National Forests. A Red Flag Warning means that critical fire weather conditions are either occurring...or will occur within 24 hours. Please refer to the local burn permitting authorities on whether you may burn outdoors. If you do burn outside...use extreme caution. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning. && $$
2 follow-up statements
548 WWUS82 KFFC 010936 RFWFFC URGENT - FIRE WEATHER MESSAGE National Weather Service Peachtree City GA 436 AM EST Sat Mar 1 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020100- /O.CON.KFFC.FW.W.0001.250301T1600Z-250302T0100Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 436 AM EST Sat Mar 1 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EST THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITIES, AND DRY FUELS FOR ALL OF NORTH AND CENTRAL GEORGIA... * Affected Area...North and central Georgia. * Timing...11 AM Saturday through 8 PM Saturday. * Winds...Northwest 15 to 20 mph with frequent gusts to 25 mph or higher. Wind gusts to 35 mph are possible in the northern mountains. * Relative Humidity...Between 20 and 25 percent. * Temperatures...Lower 60s north to upper 70s southeast. * Impacts...Any fires that develop could spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... This warning includes the Chattahoochee and Oconee National Forests. A Red Flag Warning means that critical fire weather conditions are either occurring or will occur within 24 hours. Please refer to the local burn permitting authorities on whether you may burn outdoors. If you do burn outside, use extreme caution. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning. $$
598 WWUS82 KFFC 020107 RFWFFC URGENT - FIRE WEATHER MESSAGE National Weather Service Peachtree City GA 807 PM EST Sat Mar 1 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020215- /O.EXP.KFFC.FW.W.0001.000000T0000Z-250302T0100Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 807 PM EST Sat Mar 1 2025 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS, LOW RELATIVE HUMIDITIES, AND DRY FUELS FOR ALL OF NORTH AND CENTRAL GEORGIA... The Red Flag Warning has been allowed to expire this evening. Winds will continue to gradually drop off overnight, but not expecting any improvements in moisture. Widespread minimum relative humidity values in the teens to lower 20 percent range tomorrow afternoon will necessitate Fire Danger Statement issuance for all of north and central Georgia. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Feb 28, 6:41 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Feb 28, 6:41 PM EST, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 641 PM EST Fri Feb 28 2025 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Saturday) Issued at 241 PM EST Fri Feb 28 2025 High pressure center currently across the northern Gulf will move eastward overnight as a dry cold front pushes east. The front will move through tomorrow, with no precipitation expected. Winds will shift more to the northwest with frequent gusts to between 20 and 25 mph. Temperatures will remain 5 to 10 degrees above normal for tonight and tomorrow. However, slightly below normal temps are expected for Saturday night behind the dry front. Main forecast impacts are fire weather related which are discussed in detail below. NListemaa && .LONG TERM... (Sunday morning through next Thursday) Issued at 241 PM EST Fri Feb 28 2025 Key Messages: -High fire danger conditions are looking increasingly likely Sunday and Monday with very dry fuels and low relative humidity values. -The next chance of showers and thunderstorms is anticipated to be late Tuesday into Wednesday. As the long term period begins on Sunday morning, the axis of a deep upper trough will be roughly centered over the Atlantic Coast, with northwesterly flow on the back side of the trough overspreading the entire eastern CONUS. A surface high pressure will meanwhile be centered just to the north of Georgia and will gradually progress eastward. A cool and very dry continental airmass will be in place across the forecast area behind a frontal boundary passing through on Saturday. Low temperatures on Sunday will begin in the mid 20s to low 30s in north Georgia and mid to upper 30s in central Georgia. Afternoon highs will range from the upper 40s across far north Georgia to the low 60s in south-central Georgia. Warming temperatures are expected on Monday with the continued influence of the surface high, and the trough moving away from the region and being replaced by upper ridging. After another cold morning in the upper 20s to low 30s across the majority of the area, highs on Monday are forecast to be in the upper 50s to low 60s in north Georgia and mid 60s in central Georgia. Considering strong subsidence of dry air underneath the high, the 10th percentile of NBM has been favored for dewpoints Sunday into Monday. As such, minimum RH values are expected to range from 20-25 percent for several hours each afternoon, which will likely warrant Fire Danger Statements both days given very dry fuels. At this time, winds are forecast to be 5-10 mph each day, from N/NW on Sunday and SE on Monday, which should keep the area outside of Red Flag criteria. A Fire Weather portion of the AFD has been included below. The surface high pressure will begin to move eastward off the eastern seaboard late Monday into Tuesday, at which point advection of warm and moist air will begin with southerly low level flow. A more significant shortwave will then dig over the Central Plains on Tuesday. At the surface, low pressure will deepen over Kansas by Tuesday morning, then lift northeast towards the southern Great Lakes by Wednesday morning. A cold front extending from this low will advance towards north Georgia by Tuesday night. The amount of instability is uncertain, particularly as the frontal precipitation is expected to arrive late Tuesday night. Dynamic energy will be stronger in the norther during the overnight hours, and this may make up for the lack of thermodynamic energy. As the front progresses SE, there will be a tradeoff as instability increases during the day, but dynamic energy will be waning as the parent low moves away to the northeast. At least isolated thunderstorms are expected ahead of the front, and some of these thunderstorms may be strong. At this time, damaging wind gusts appear that it will be the greatest threat. The timing and storm mode will be further refined as we get closer to the event. Storm total rainfall amounts are forecast to range from 1 inch to the north of I-20 to less than a 0.5 inch to the south of a line from Columbus and Macon. Locally higher amounts may be possible in the higher elevations of far northeast Georgia. King && .AVIATION... (00Z TAFS) Issued at 634 PM EST Fri Feb 28 2025 VFR conds exp thru the TAF pd. Primarily SKC, with occasional periods of FEW-SCT at 20-25kft. Winds will be W to NW at 6-8kts overnight, increasing to 9-15kts sustained with gusts to 20-25kts by 14-15Z. //ATL Confidence...00Z Update... High confidence all elements. 96 && .PRELIMINARY POINT TEMPS/POPS... Athens 45 70 33 55 / 0 0 0 0 Atlanta 48 68 34 54 / 0 0 0 0 Blairsville 41 58 23 49 / 0 0 0 0 Cartersville 44 65 29 52 / 0 0 0 0 Columbus 44 74 37 59 / 0 0 0 0 Gainesville 46 66 31 54 / 0 0 0 0 Macon 45 75 37 59 / 0 0 0 0 Rome 44 64 29 52 / 0 0 0 0 Peachtree City 44 70 31 55 / 0 0 0 0 Vidalia 48 77 42 60 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday morning through Saturday evening for GAZ001>009-011>016-019>025-027-030>039-041>062- 066>076-078>086-089>098-102>113. && SHORT TERM...NListemaa LONG TERM....King AVIATION...96
Hazardous weather outlook, Feb 28, 2:27 PM EST, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 227 PM EST Fri Feb 28 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 227 PM EST Fri Feb 28 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... High fire danger conditions are expected through this evening due to dry fuels and very low relative humidity. A Fire Danger Statement has been issued for north and central Georgia. Please refer to your local burn permitting authorities for information on whether or not you may burn outdoors. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... High fire danger conditions are expected again Saturday as a dry cold front sweeps through the area and northwest winds increase. A Fire Weather Watch has been issued. The Watch will likely need to be upgraded to a warning for much of north and central Georgia early Saturday morning. Elevated fire danger conditions may continue into Monday due to very low relative humidity and dry fuels. Isolated thunderstorms are possible ahead of a cold front late Tuesday into Wednesday. A few thunderstorms may be strong. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Red Flag Warnings in Georgia, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.